# SDR CA100525017

- Difficulty date: May 22, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna R182
- Aircraft time: 4,710 hours
- Engine: Lyc O540J3C5
- Propeller: Mcauly B2D34C214
- System (JASC): 2300 · Communications System
- Part: Transponder
- Part number: 414200026
- Condition: Odor
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE IN FLIGHT THE PILOT SAW SOME SMOKE COMING OUT FROM UNDER THE DASH NEARBY THE TRANSPONDER.  THE PILOT RETURN TO THE BASE WITHOUT ANY PROBLEM.  AFTER INVESTIGATION THE TRANSPONDER WAS SMELLING LIKE SMOKE, LIKE SOMETHING THAT BURNED INSIDE.  SERVICEABLE TRANSPONDER INSTALLED ACFT RETURN TO SERVICE.
